Alert archive / Tennessee / Special Weather Statements in 2016
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Jul 15, 2016, 10:18 PM CDT for Wayne County, Tennessee. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2016, 10:18 PM CDT (03:18 UTC)
- Expired
- Jul 15, 2016, 11:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Nashville, TN
County Wayne County, TN
The radar
The Nashville radar (KOHX), 156 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1061 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1405 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
573
WWUS84 KOHX 160318
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1018 PM CDT FRI JUL 15 2016
TNZ056-093-160400-
WAYNE TN-PERRY TN-
1018 PM CDT FRI JUL 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PERRY AND NORTHWESTERN
WAYNE COUNTIES UNTIL 1100 PM CDT...
AT 1017 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHEAST OF OLIVE HILL...OR 12 MILES NORTHWEST OF
WAYNESBORO... MOVING NORTHEAST AT 10 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WAYNESBORO...LINDEN...COLLINWOOD...CLIFTON...
MOUSETAIL LANDING STATE PARK AND FLATWOODS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3547 8802 3548 8799 3551 8798 3553 8798
3561 8803 3572 8800 3555 8772 3516 8776
3532 8802 3535 8801 3536 8802 3539 8802
3539 8799 3540 8797 3541 8798 3543 8803
3545 8804
TIME...MOT...LOC 0317Z 208DEG 11KT 3540 8795
$$
13What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 15, 7:03 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jul 15, 7:03 PM CDT, 3 hours 15 minutes before
Area Forecast Discussion National Weather Service Nashville TN 703 PM CDT FRI JUL 15 2016 .DISCUSSION... Updated the suite of forecast products to remove the late this afternoon wording in the zone forecast product. Also, went with short range model consensus for a chance of shwrs/tstms across wrn portions of the mid state, slight chance otherwise. The reason behind this is that consensus of short range models are showing convection moving into this portion of the mid state, but weakening in strength and then dissipating as they move into an air mass that is still unstable, but with diurnal influences ending, weakening to dissipating significantly. Made some minor tweaks to the sky condition grids to emphasize cloud coverage increasing across mid state west to east as convection moves into the area, dissipates, but leaves residual cloud coverage. All in all, this type of weather scenario seems reasonably plausible. Also tweaked hrly temp, dewpoint, and wind speed/direction grids. && .AVIATION... 18Z TAF DISCUSSION. Lower clouds finally dissipated with cumulus field now developing across the region. Beginning to see some isolated convection lining up just north of the Ohio River which in agreement with 4km NAM. Expect to see thunderstorms break out along Ohio River later this afternoon and move south and weaken as they approach Kentucky border. In fact the line splits in western Kentucky around 01z. Think the best chance for thunder will be around the Clarksville terminal in the evening so included a vicinity there. Also think some late night fog not out of the question but not as dense as last night. So have fog mentioned in all terminals with Crossville down to 1 1/2 miles in the overnight along with an ifr ceiling. && .PRELIMINARY POINT TEMPS/POPS... Nashville 72 90 71 93 73 / 40 30 10 10 10 Clarksville 70 88 70 91 72 / 40 20 10 10 0 Crossville 65 84 66 87 67 / 20 30 10 20 10 Columbia 70 90 71 93 72 / 40 30 10 20 10 Lawrenceburg 70 90 70 92 71 / 40 30 10 20 10 Waverly 71 89 71 91 73 / 40 30 10 10 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......31 AVIATION........13
Hazardous weather outlook, Jul 15, 8:44 PM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 844 PM CDT FRI JUL 15 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-160900- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 844 PM CDT FRI JUL 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 13
In the hours before
Special weather statement, Jul 15, 10:18 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1018 PM CDT FRI JUL 15 2016
TNZ056-093-160400-
WAYNE TN-PERRY TN-
1018 PM CDT FRI JUL 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PERRY AND NORTHWESTERN
WAYNE COUNTIES UNTIL 1100 PM CDT...
AT 1017 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHEAST OF OLIVE HILL...OR 12 MILES NORTHWEST OF
WAYNESBORO... MOVING NORTHEAST AT 10 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WAYNESBORO...LINDEN...COLLINWOOD...CLIFTON...
MOUSETAIL LANDING STATE PARK AND FLATWOODS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3547 8802 3548 8799 3551 8798 3553 8798
3561 8803 3572 8800 3555 8772 3516 8776
3532 8802 3535 8801 3536 8802 3539 8802
3539 8799 3540 8797 3541 8798 3543 8803
3545 8804
TIME...MOT...LOC 0317Z 208DEG 11KT 3540 8795
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 10:56 PM CDT | Areal Flood Advisory | OHX | Perry, Wayne | 3 hr |
| Jul 15, 11:08 PM CDT | Special Weather Statement | OHX | Wayne | 52 min |
| Jul 16, 6:43 AM CDT | Special Weather Statement | OHX | Robertson | 47 min |
| Jul 16, 12:20 PM CDT | Areal Flood Warning | OHX | Cumberland | 3 hr |
| Jul 16, 12:56 PM CDT | Areal Flood Warning | OHX | Giles, Lawrence, Wayne | 3 hr |
| Jul 16, 2:10 PM CDT | Flash Flood Warning | OHX | Putnam | 2 hr |
| Jul 16, 2:39 PM CDT | Special Weather Statement | OHX | Marshall | 51 min |
| Jul 16, 3:06 PM CDT | Special Weather Statement | OHX | Marshall | 24 min |
| Jul 16, 3:18 PM CDT | Areal Flood Advisory | OHX | Maury | 117 min |
Nearby
Special Weather Statements in Tennessee, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.